Advertisement

Existence of Extremizers for a Model Convolution Operator

  • Chandan BiswasEmail author
Research Article

Abstract

The operator T, defined by convolution with the affine arc length measure on the moment curve parametrized by \(h(t)=(t,t^{2},\ldots ,t^{d})\) is a bounded operator from \(L^{p}\) to \(L^{q}\) if \((\frac{1}{p}, \frac{1}{q})\) lies on a line segment. In this article we prove that at non-end points there exist functions which extremize the associated inequality and any extremizing sequence is pre compact modulo the action of the symmetry of T. We also establish a relation between extremizers for T at the end points and the extremizers of an X-ray transform restricted to directions along the moment curve. Our proof is based on the ideas of Michael Christ on convolution with the surface measure on the paraboloid.

Keywords

Extremizers Precompactness Radon transform 

Mathematics Subject Classification

Primary 42B10 44A35 Secondary 44A12 

Notes

Acknowledgements

I would like to thank my Ph.D. adviser, Betsy Stovall, for suggesting this problem and for many insightful comments and numerous discussions during the course of this work. This work would have been impossible without her guidance. I also like to thank Almut Burchard and Michael Christ for their many valuable remarks, in particular Christ’s suggestion to look at the X-ray transform for the end point case. I would like to thank Andreas Seeger for pointing out few references and many suggestions that improved the exposition of this article. This work was supported in part by NSF grants DMS-1266336 and DMS-1600458. Part of this work was carried out when the author visited the Mathematical Sciences Research Institute as a program associate in the Harmonic Analysis program in Spring 2017, supported by DMS-1440140. A version of this article formed part of the author’s Ph.D. thesis. I would like to thank the referees for their comments and suggestions which significantly improved the exposition of this article.

References

  1. 1.
    Beckner, W.: Inequalities in Fourier analysis. Ann. Math. 102(1), 159–182 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Christ, M.: Convolution, curvature, and combinatorics: a case study. Int. Math. Res. Not. 1998(19), 1033–1048 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Christ, M.: On extremals for a Radon-like transform. Preprint. arXiv:1106.0728 (2011)
  4. 4.
    Christ, M.: Quasiextremals for a Radon-like transform. Preprint. arXiv:1106.0722 (2011)
  5. 5.
    Christ, M.: A sharpened Hausdorff Young inequality. Preprint arXiv:1406.1210 (2014)
  6. 6.
    Christ, M., Erdoğan, M.B.: Mixed norm estimates for a restricted x-ray transform. J. Anal. Math. 87, 187–198 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Christ, M., Nagel, A., Stein, E.M., Wainger, S.: Singular and maximal radon transforms: analysis and geometry. Ann. Math. 150(2), 489–577 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Christ, M., Shao, S.: Existence of extremals for a Fourier restriction inequality. Anal. PDE 5, 261–312 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Christ, M., Shao, S.: On the extremizers of an adjoint Fourier restriction inequality. Adv. Math. 230, 957–977 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Christ, M., Xue, Q.: Smoothness of extremizers of a convolution inequality. J. Math. Pures Appl. 97, 120–141 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Dendrinos, S., Stovall, B.: Uniform estimates for the x-ray transform restricted to polynomial curves. J. Funct. Anal. 262, 4986–5020 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Dendrinos, S., Stovall, B.: Uniform bounds for convolution and restricted x-ray transforms along degenerate curves. J. Funct. Anal. 268, 585–633 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Drouot, A.: Sharp constant for a k-plane transform inequality. Anal. PDE 7, 1237–1252 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Erdoğan, M.B.: Mixed-norm estimates for a restricted x-ray transform in \(\mathbb{R}^4\) and \(\mathbb{R}^5\). Int. Math. Res. Not. 200(11), 575–600 (2001)CrossRefGoogle Scholar
  15. 15.
    Flock, T.C.: Uniqueness of extremizers for an endpoint inequality of the k-plane transform. J. Geom. Anal. 26(1), 570–602 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Gelfand, I.M., Graev, M.I.: Integral transformations connected with straight line complexes in complex affine space. Dokl. Acad. Nauk SSSR 2, 809–812 (1961)zbMATHGoogle Scholar
  17. 17.
    Gelfand, I.M., Graev, M.I., Vilenkin, N.: Generalized Functions, vol. 5. Academic Press, New York (1966)Google Scholar
  18. 18.
    Greenleaf, A., Seeger, A.: Fourier integral operators with fold singularities. J. Reine Angew. Math. 455, 35–56 (1994)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Laghi, N.: A note on restricted x-ray transforms. Math. Proc. Camb. Philos. Soc. 146(3), 719–729 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Lieb, E.H., Loss, M., Loss, M.A.: American Mathematical Society. Analysis. Crm Proceedings & Lecture Notes. American Mathematical Society (2001)Google Scholar
  21. 21.
    Littman, W.: \({L}^p\) -\({L}^q\) estimates for singular integral operators arising from hyperbolic equations in Partial differential equations (Berkeley, Calif., 1971). Proc. Symp. Pure Math. 23, 479–481 (1973)CrossRefGoogle Scholar
  22. 22.
    Oberlin, D.M.: Convolution estimates for some measures on curves. Proc. Am. Math. Soc. 99(1), 56–60 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Stovall, B.: Endpoint bounds for a generalized Radon transform. J. Lond. Math. Soc. 80(2), 357–374 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Stovall, B.: Quasi-extremals for convolution with surface measure on the sphere. Ill. J. Math. 53(2), 391–412 (2009)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Weinstein, M.I.: Nonlinear Schrödinger equations and sharp interpolation estimates. Commun. Math. Phys. 87(4), 567–576 (1982)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of WisconsinMadisonUSA

Personalised recommendations